I m undergoing trastuzumab treatment f... - Breast Cancer India

Breast Cancer India

2,961 members1,416 posts

I m undergoing trastuzumab treatment for breast cancer. HER 2 +ve , done with chemo and surgery

Warrior4eternity
Warrior4eternity

How does trastuzumab treatment affect sex life of husband and wife .. any one experiencing loss of feelings , mood swings , dryness ?

2 Replies
oldestnewest
sumeet_shah
sumeet_shahAdministrator

A very important and valid question, which I try to discuss with many of my patients. Trastuzumab doesn’t really affect much. What really affects is the mental toll that cancer treatment takes, for a patient and for caregivers. All patients and spouses pass through this phase. Mood swings can be related to same. Dryness occasionally happens due to ovarian removal or may be a post menopausal symptoms. The way out here is to try and spend some time together. With treatment and work pressures and home pressures, it becomes difficult to spend time. If feasible, it is always good to take a short break, maybe a few days, maybe some three nights four days package somewhere. It helps to rediscover ourselves. As for symptoms like dryness, lubricants can be used. My suggestion would be to discuss with your Oncologist once. But the message I want to give you here is, this is perfectly normal and most of patients go through it and soon all becomes fine again as well.

Thank you so much sir , this is a taboo which no one wants to discuss openly , I had asked my oncologist he was rather hesitant to talk on this , thank you for the advice you gave , well appreciated !

You may also like...